To the Editor.—
Psoriasiform eruptions of the skin are recognized as one of the adverse effects of practolol and other β-adrenergic blocking agents.1-3 With practolol, the cutaneous syndromes have occurred in association with ocular lesions,3 sclerosing peritonitis,4 and systemic lupus erythematosus.5 Voorhees recently suggested that psoriasis may be precipitated or exacerbated in a third of patients with psoriasis treated with oral propranolol hydrochloride.6Cetamolol hydrochloride is a cardioselective β-blocking drug with intrinsic sympathomimetic activity that has been under clinical investigation in multicenter trials for hypertension and coronary artery disease since 1983. We describe herein a patient taking cetamolol who developed psoriasis that was resistant to phototherapy, but that cleared rapidly on discontinuing the drug. Rechallenge of this patient several months later with cetamolol resulted in a recurrence of the psoriatic lesions.
Report of a Case.—
A 60-year-old woman with a history of mild hypertension treated
White WB, Schulman P, McCabe EJ. Psoriasiform Cutaneous Eruptions Induced by Cetamolol Hydrochloride. Arch Dermatol. 1986;122(8):857–858. doi:10.1001/archderm.1986.01660200025008
Customize your JAMA Network experience by selecting one or more topics from the list below.